MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; FLOW DIVERTER

MICROVENTION, INC. FRED X27; FLOW DIVERTER
Model Number FREDX4525-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device is implanted and was not returned to the manufacturer for analysis; medical imaging was provided and the investigation is ongoing.The instructions for use (ifu) identifies stent thrombosis as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that fifteen minutes post placement of a stent, occlusive flow and a clot in the stent were discovered.Medication was administered resulting in a fully opened stent with full patency of the vessel.The treatment was for an aneurysm in the left vertebral artery.The stent was deployed without issue.Post deployment injections showed an open stent and full patency of the vessel.The anatomy was tortuous.Fifteen minutes after the procedure, the patient showed symptoms and an angiogram was performed showing occlusive flow and a clot in the stent.The physician went up with a microcatheter and administered integrilin at the proximal end of stent.The physician then proceeded to cross the stent with a j-shaped wire and was able to fully cross with a competitor catheter.The physician then proceeded to inject more integrilin as the physician pulled back on the catheter.Final angio was performed and indicated a fully open stent with full patency of the vessel.The patient was left intubated after rescue procedure and sent to icu.It was reported that the patient was a little better.The patient is alert and following some commands.The patient has left side neglect and weakness.Dvts in le's were found.It seems likely the patient has some kind of hypercoagulable state.Mri and ivc filter are pending.
 
Additional Manufacturer Narrative
In place of a physical product evaluation as series of images were provided and reviewed.There are a series of left vertebral subtracted dsas which demonstrate what is likely an atherosclerotic aneurysm of the distal (v4) segment of the left vertebral artery, close to the vertebra-basilar junction.The aneurysm is wide-necked and measures about 5x8 mm (my own estimate - no measurements are provided).Parent artery measurements are provided: proximal: 3.39mm, 3.86mm; distal: 4.27mm, 4.17mm; middle: 2.71mm.There are mild to moderate atherosclerotic irregularities of the left vertebral and basilar arteries.There is another small atherosclerotic aneurysm of the right distal basilar between the aica and the sca; it is broad-based with a neck of about 6mm and a depth of about 4mm.The right vertebral artery is likely occluded as there is retrograde flow into it from the left vertebral, down to the right pica, with no inflow of unopacified blood.Then, images (subtracted and unsubtracted dsas, with and without contrast) show a fully deployed fred with good apposition (on the images provided) spanning from proximal to the left pica to the very distal part of the left v4 vertebral artery; the most distal part of the fred is in a fairly tight curve.There is a very short segment of minimal spasm just proximal to the proximal radiopaque markers of the fred.A distal access catheter is located at the v3 segment.Subsequent images (subtracted and unsubtracted dsas, with and without contrast) show the development of clot in the distal part of the stent at first, and then in its proximal part.Ultimately, the whole stent thromboses with no antegrade flow.Subsequent images show a microcatheter navigated through the stent and distally to the distal basilar.Later images show the distal access catheter navigated to the distal part of the fred.Later images show progressive disappearance of the clot, with ultimately the fred being fully open, with no evidence of clot.There are no obvious distal emboli, but a full head ap and lateral completion angiogram of the left vertebral artery is not supplied.The cause for the clotting is not obvious in these images; the acute curve at the end of the device may have been a contributor, but it sounds from the report that the patient may have been hypercoagulable given the development of bilateral dvts.Without the return an physical evaluation of the device, the investigation cannot determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
Additional information was provided that the patient was sent home on hospice.

Brand Name
FRED X27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14577439
Report Number2032493-2022-00218
Device Sequence Number17686585
Product Code OUT
UDI-Device Identifier00842429114414
UDI-Public(01)00842429114414(11)210702(17)240630(10)0000127372
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberFREDX4525-PMA
Device Catalogue NumberFREDX4525
Device Lot Number0000127372
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2022
Supplement Date Received by Manufacturer06/14/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 27
Outcome Attributed to Adverse Event Other;
Patient SexMale